Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 53, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 1996, 1:43 PM CDT for Lawrence County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1996, 1:43 PM CDT (18:43 UTC)
- Expired
- Apr 29, 1996, 2:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 291845 SVRBNA TNC099-291930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 143 PM CDT MON APR 29 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LAWRENCE COUNTY AT 143 PM...A SEVERE THUNDERSTORM WAS MOVING INTO WESTERN LAWRENCE COUNTY WSET OF LAWRENCEBURG. THIS STORM BLEW TREES DOWN IN WAYNE COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOURt HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:41 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 29, 1:41 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT MON APR 29 1996 BEEN BUSY W/88D...PHONE...ETC. HAVE NOT HAD TIME TO LUK AT ANY DATA AND PROBABLY WONT BE ABLE TO. SORRY!
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Decatur | 33 min |
| Apr 29, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Apr 29, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 55 min |
| Apr 29, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| Apr 29, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 52 min |
| Apr 29, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 47 min |
| Apr 29, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Apr 29, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 25 min |
| Apr 29, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.